2 doctors weighed in:

I have had mirena (levonorgestrel) for almost 3yrs n haven't had any bleeding past the first month. I have started heavy spotting. What could cause this?Am I preganat

2 doctors weighed in
Dr. Stephen Sudler
Obstetrics & Gynecology
1 doctor agrees

In brief: Not likely, but...

Unexpected bleeding with a Mirena (levonorgestrel) iud should be checked with a pregnancy test.
It is most likely due to declining Progesterone levels from the device. Protection from pregnancy should still be good for the full 5 years despite the bleeding.

In brief: Not likely, but...

Unexpected bleeding with a Mirena (levonorgestrel) iud should be checked with a pregnancy test.
It is most likely due to declining Progesterone levels from the device. Protection from pregnancy should still be good for the full 5 years despite the bleeding.
Dr. Stephen Sudler
Dr. Stephen Sudler
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors